Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 80, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Oct 24, 2012, 3:56 PM CDT. It took effect at Oct 25, 2012, 1:00 AM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2012, 3:56 PM CDT (20:56 UTC)
- In effect from
- Oct 25, 2012, 1:00 AM CDT
- Expired
- Oct 26, 2012, 7:00 AM CDT
- In force
- 30 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
678 WHUS73 KMKX 242056 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 356 PM CDT WED OCT 24 2012 ...DENSE FOG NORTH OF PORT WASHINGTON INTO THIS EVENING... ...GUSTY WINDS AND HIGH WAVES LATER TONIGHT THROUGH LATE THURSDAY EVENING... .MILD AND MOIST AIR FLOWING OVER THE COOLER WATERS OF LAKE MICHIGAN WILL CONTINUE TO RESULT IN WIDESPREAD DENSE FOG NORTH OF PORT WASHINGTON. THE DENSE FOG SHOULD REMAIN UNTIL EARLY THIS EVENING...BEFORE SLOWLY DISSIPATING AS SOUTH WINDS INCREASE. GUSTY SOUTH WINDS WILL DEVELOP LATER TONIGHT...AS A STRONG COLD FRONT MOVES TOWARD THE REGION. THESE WINDS WILL REMAIN GUSTY ON THURSDAY AND WILL VEER WEST NORTHWEST BY THURSDAY EVENING...AFTER THE COLD FRONTAL PASSAGE. THESE WINDS WILL REMAIN GUSTY THROUGH THE EVENING...BEFORE WEAKENING LATER THURSDAY NIGHT. HIGH WAVES ARE EXPECTED LATER TONIGHT THROUGH THURSDAY...THEN SUBSIDING THURSDAY NIGHT. LMZ644-250500- /O.CAN.KMKX.MF.Y.0010.000000T0000Z-121025T0200Z/ /O.NEW.KMKX.SC.Y.0080.121025T0600Z-121026T0600Z/ PORT WASHINGTON TO NORTH POINT LIGHT WI- 356 PM CDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 1 AM CDT FRIDAY... ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 1 AM CDT FRIDAY. THE DENSE FOG ADVISORY HAS BEEN CANCELLED. * WINDS: SOUTH INCREASING TO 15 TO 25 KNOTS BY LATER TONIGHT. WINDS VEERING WEST NORTHWEST LATE THURSDAY AND THURSDAY EVENING...WEAKENING LATER THURSDAY NIGHT. * WAVES: BUILDING TO 3 TO 6 FEET LATER TONIGHT...AND 5 TO 8 FEET THURSDAY...BEFORE SUBSIDING LATER THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ643-250500- /O.CON.KMKX.MF.Y.0010.000000T0000Z-121025T0200Z/ /O.NEW.KMKX.SC.Y.0080.121025T0600Z-121026T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- 356 PM CDT WED OCT 24 2012 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 1 AM CDT FRIDAY. A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * VISIBILITY: DOWN TO 1/4 MILE OR LESS THROUGH 9 PM CDT THIS EVENING. VISIBILITIES SHOULD THEN SLOWLY IMPROVE...AS SOUTH WINDS INCREASE. * WINDS: SOUTH INCREASING TO 15 TO 25 KNOTS BY LATER TONIGHT. WINDS VEERING WEST NORTHWEST LATE THURSDAY AND THURSDAY EVENING...WEAKENING LATER THURSDAY NIGHT. * WAVES: BUILDING TO 3 TO 6 FEET LATER TONIGHT...AND 4 TO 7 FEET THURSDAY...BEFORE SUBSIDING LATER THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE MILE. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ645-646-250500- /O.NEW.KMKX.SC.Y.0080.121025T0600Z-121026T0600Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 356 PM CDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM THURSDAY TO 1 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM THURSDAY TO 1 AM CDT FRIDAY. * WINDS: SOUTH INCREASING TO 15 TO 25 KNOTS BY LATER TONIGHT. WINDS VEERING WEST NORTHWEST LATE THURSDAY AND THURSDAY EVENING...WEAKENING LATER THURSDAY NIGHT. * WAVES: BUILDING TO 3 TO 6 FEET LATER TONIGHT...AND 4 TO 7 FEET THURSDAY...BEFORE SUBSIDING LATER THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
6 follow-up statements
928 WHUS73 KMKX 250245 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 945 PM CDT WED OCT 24 2012 ... GUSTY WINDS AND HIGH WAVES LATE TONIGHT THROUGH THURSDAY... .MILD AND MOIST AIR FLOWING OVER THE COOLER WATERS OF LAKE MICHIGAN MAY RESULT IN PATCHY DENSE FOG NORTH OF PORT WASHINGTON THROUGH THE REMAINDER OF THE NIGHT. EXPECT THE INCREASING SOUTHERLY WIND TO DISSIPATE THE FOG...AND THEREFORE ALLOWED THE MARINE DENSE FOG ADVISORY TO EXPIRE IN THE EVENING. GUSTY SOUTH WINDS WILL DEVELOP LATER TONIGHT AS A STRONG COLD FRONT MOVES INTO WESTERN WISCONSIN. WINDS WILL REMAIN GUSTY ON THURSDAY AND VEER WEST NORTHWEST BY THURSDAY EVENING...AFTER THE COLD FRONTAL PASSAGE. WINDS WILL DIMINISH LATER THURSDAY NIGHT. THE SOUTHERLY WINDS WILL BUILD HIGH WAVES LATE TONIGHT AND PERSIST THROUGH THURSDAY...THEN SUBSIDE THURSDAY NIGHT. LMZ643>646-251045- /O.CON.KMKX.SC.Y.0080.121025T0600Z-121026T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 945 PM CDT WED OCT 24 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO 1 AM CDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM THURSDAY TO 1 AM CDT FRIDAY. * WINDS: SOUTH INCREASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. WINDS VEERING WEST NORTHWEST LATE THURSDAY AND THURSDAY EVENING...THEN DIMINISHING LATER THURSDAY NIGHT. * WAVES: BUILDING TO 3 TO 6 FEET LATE TONIGHT...AND 4 TO 7 FEET THURSDAY...BEFORE SUBSIDING LATER THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
983 WHUS73 KMKX 250850 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 350 AM CDT THU OCT 25 2012 ...BREEZY WINDS AND HIGH WAVES TODAY AND TONIGHT... .BREEZY SOUTH WINDS THIS MORNING WILL VEER SOUTHWEST AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON AND THEN VEER NORTHWESTERLY WITH THE FRONTAL PASSAGE EARLY THIS EVENING. DEVELOPING LOW PRESSURE FROM WESTERN WISCONSIN NORTHEASTWARD INTO ONTARIO CANADA WILL SUPPORT THE BREEZY AND GUSTY WINDS ALONG WITH THE PASSAGE OF A STRONG COLD FRONT EARLY THIS EVENING. HIGH WAVES WILL PREVAIL TODAY AND SUBSIDE LATE THIS AFTERNOON AND EVENING AS WINDS BECOME OFFSHORE. THE BRISK NORTHWEST WINDS WILL NOT SUBSIDE UNTIL FRIDAY MORNING. LMZ643>646-251700- /O.CON.KMKX.SC.Y.0080.000000T0000Z-121026T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 350 AM CDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. * WINDS: SOUTH 15 TO 25 KNOTS THIS MORNING VEERING SOUTHWEST IN THE AFTERNOON AND NORTHWEST IN THE EVENING. GUSTS UP TO 30 KNOTS. * WAVES: 3 TO 7 FEET AND HIGHER TOWARD OPEN WATER. WAVES SUBSIDING LATE THIS AFTERNOON AND EVENING AS WINDS TURN OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX GEHRING
770 WHUS73 KMKX 251431 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 931 AM CDT THU OCT 25 2012 ...BREEZY WINDS AND HIGH WAVES TODAY AND TONIGHT... .BREEZY SOUTH WINDS WILL VEER SOUTHWEST AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON...AND THEN VEER NORTHWEST WITH THE FRONTAL PASSAGE EARLY THIS EVENING. DEVELOPING LOW PRESSURE FROM WESTERN WISCONSIN NORTHEASTWARD INTO ONTARIO CANADA WILL SUPPORT THE BREEZY AND GUSTY WINDS...ALONG WITH THE PASSAGE OF A STRONG COLD FRONT EARLY THIS EVENING. HIGH WAVES WILL PREVAIL TODAY AND SUBSIDE LATE THIS AFTERNOON AND EVENING...AS WINDS BECOME OFFSHORE. THE BRISK NORTHWEST WINDS WILL NOT SUBSIDE UNTIL FRIDAY MORNING. LMZ643>646-252245- /O.CON.KMKX.SC.Y.0080.000000T0000Z-121026T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 931 AM CDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. * WINDS: SOUTH 15 TO 25 KNOTS...VEERING SOUTHWEST IN THE AFTERNOON AND NORTHWEST IN THE EVENING. GUSTS UP TO 30 KNOTS. * WAVES: 4 TO 8 FEET AND HIGHER TOWARD OPEN WATER. WAVES SUBSIDING LATE THIS AFTERNOON AND EVENING...AS WINDS TURN OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
960 WHUS73 KMKX 252059 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 359 PM CDT THU OCT 25 2012 ...BRISK WINDS AND HIGH WAVES THROUGH THIS EVENING... .BRISK SOUTH WINDS WILL VEER WEST WITH A STRONG COLD FRONTAL PASSAGE BY EARLY THIS EVENING. THE TIGHT PRESSURE GRADIENT BEHIND THE FRONT WILL CONTINUE THIS EVENING...BEFORE WEAKENING LATER TONIGHT. THIS WILL ALLOW WINDS TO WEAKEN. HIGH WAVES WILL PREVAIL LATE THIS AFTERNOON BEFORE SUBSIDING EARLY THIS EVENING...AS WINDS BECOME OFFSHORE. LMZ643>646-260500- /O.CON.KMKX.SC.Y.0080.000000T0000Z-121026T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 359 PM CDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. * WINDS: SOUTHWEST TO 30 KNOTS...VEERING WEST BY EARLY THIS EVENING. WINDS WILL WEAKEN LATER THIS EVENING AND OVERNIGHT. * WAVES: 3 TO 6 FEET...AND HIGHER TOWARD OPEN WATER. WAVES SUBSIDING EARLY THIS EVENING...AS WINDS TURN OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
831 WHUS73 KMKX 260233 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 933 PM CDT THU OCT 25 2012 ...BRISK WINDS AND HIGH WAVES THROUGH THE NIGHT... .BRISK WEST TO NORTHWEST WINDS WILL CONTINUE OVERNIGHT DUE TO A TIGHT PRESSURE GRADIENT OVER THE REGION. LMZ643>646-261045- /O.EXT.KMKX.SC.Y.0080.000000T0000Z-121026T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 933 PM CDT THU OCT 25 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT FRIDAY. * WINDS: WEST TO NORTHWEST TO 30 KNOTS...DIMINISHING TO 15 TO 25 KNOTS AFTER 4 AM. * WAVES: 3 TO 6 FEET...AND HIGHER TOWARD OPEN WATER. DIMINISHING TO 3 TO 4 FEET BY 7 AM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KAPELA WWW.WEATHER.GOV/MKX
980 WHUS73 KMKX 260837 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 337 AM CDT FRI OCT 26 2012 ...BRISK NORTHWEST WINDS WEAKENING EARLY THIS MORNING... .BRISK NORTHWEST WINDS IN THE WAKE OF A STRONG COLD FRONT ARE WEAKENING THIS MORNING AND WILL SAFELY FALL BELOW SMALL CRAFT ADVISORY CRITERIA BY 7 AM. LMZ643>646-261200- /O.CON.KMKX.SC.Y.0080.000000T0000Z-121026T1200Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 337 AM CDT FRI OCT 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. * WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS AFTER 7 AM. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX GEHRING
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 24, 3:37 PM CDT, 19 minutes earlier.
Area forecast discussion, Oct 24, 3:37 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CDT WED OCT 24 2012
.TONIGHT AND THURSDAY....FORECAST CONFIDENCE IS MEDIUM TO HIGH.
SCATTERED TO BROKEN CLOUDS SHOULD BECOME BROKEN THIS EVENING...AS
INVERSION SETS IN ACROSS THE AREA. SOUTH WINDS WILL CONTINUE TO
SLOWLY STRENGTHEN WITH THE GRADUALLY TIGHTENING PRESSURE GRADIENT.
WARM AND MOIST CONDITIONS ARE EXPECTED TONIGHT WITHIN THE WARM
SECTOR AIRMASS. LOWS SHOULD ONLY FALL INTO THE LOWER TO MID 60S
PER NAM 925MB TEMPERATURE FIELDS.
MOST OF THE CONVECTION AND PRECIPITATION ASSOCIATED WITH THE
SURFACE FRONT FROM EASTERN IOWA TO WEST CENTRAL WISCONSIN SHOULD
REMAIN JUST NORTHWEST OF THE FORECAST AREA TONIGHT.
HOWEVER...GIVEN THE CLOSE PROXIMITY OF THE WESTERN COUNTIES TO
THIS AREA...BROUGHT IN POPS ACROSS THIS AREA...ESPECIALLY LATER
TONIGHT AND THE FRONTAL BOUNDARY BEGINS TO MOVE EAST AS A COLD
FRONT. CAP AROUND 700MB WILL CONTINUE TO SUPPRESS MOST
DEVELOPMENT...DESPITE LOW LEVEL JET NOSE FOCUSING INTO WESTERN AND
CENTRAL WISCONSIN. DECENT ELEVATED CAPES SEEN ON FORECAST
SOUNDINGS...SO KEPT THUNDER MENTION.
STRONG COLD FRONT THEN SLIDES EAST ACROSS THE AREA THURSDAY. THE
NAM IS SOMEWHAT QUICKER THAN THE GFS WITH ITS TIMING OF THE FRONT
THROUGH THE AREA. EITHER WAY...STRONG LOW LEVEL FRONTOGENESIS WILL
INTERACT WITH THE MOIST AND MODESTLY UNSTABLE AIRMASS TO BRING
SHOWERS AND THUNDERSTORMS NEAR THE FRONT. MEAN LAYER CAPES ARE
TALL AND SKINNY...GENERALLY 300 TO 800 J/KG...WITH STRONG DEEP
LAYER SHEAR OF 50 TO 60 KNOTS. SPC HAS AREA IN GENERAL THUNDER IN
ITS DAY 2 OUTLOOK...WHICH SEEMS REASONABLE AT THIS TIME. COULD SEE
SOME STRONG WIND GUSTS OCCURRING WITH THE STORMS GIVEN THE
ADEQUATE CAPE AND STRONG SHEAR. WOULD LIKE TO SEE MORE MEAN LAYER
CAPE FOR A MORE WIDESPREAD SEVERE RISK.
WARM HIGHS INTO THE 70S ARE EXPECTED AHEAD OF THE FRONT IN MAINLY
SOUTHEAST WISCONSIN...WITH TEMPERATURES FALLING BEHIND THE FRONT
DURING THE AFTERNOON IN SOUTH CENTRAL WISCONSIN...ON BRISK WEST
NORTHWEST WINDS.
.THURSDAY NIGHT...FORECAST CONFIDENCE IS HIGH.
THE FRONT WILL EXIT THE SOUTHEAST BY EVENING...BUT SOME POST
FRONTAL PRECIP SHOULD BE HANGING BACK ACROSS THE SOUTHEAST BEFORE
03Z FRIDAY. MUCH OF THE FORCING WILL BE WEAK AS THE PARENT SURFACE
LOW WILL BE WELL TO THE NORTH BY THIS POINT. COOLER AIR WILL
ARRIVE ON BREEZY NORTHWEST WINDS IN THE WAKE OF THE COLD FRONT.
.FRIDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE HIGH.
SURFACE HIGH PRESSURE WILL SETTLE IN AND THEN STAY AS THE OVERALL
PATTERN ACROSS THE EASTERN HALF OF THE U.S. GETS BOTTLED UP WITH
THE REMNANTS OF HURRICANE SANDY EXPECTED TO MOVE UP THE EAST
COAST. THE LONG RANGE MODELS ARE COMING INTO MUCH BETTER AGREEMENT
THAT THIS SYSTEM WILL SWING BACK INTO SOME PART OF THE NORTHEAST
BY EARLY NEXT WEEK. THE ONLY IMPLICATION FOR US AT THIS POINT...IS
IT WILL MAINTAIN THE HIGH PRESSURE RIDGE OVER THE WESTERN GREAT
LAKES WELL INTO NEXT WEEK. THE PERSISTENT NORTHERLY FLOW WILL KEEP
TEMPERATURES GENERALLY BELOW NORMAL DURING THIS PERIOD.
&&
.AVIATION/00Z TAFS/...
EXPECT MAINLY VFR CONDITIONS THROUGH THE REST OF THE AFTERNOON
ACROSS TAF SITES. SOME DIURNAL CUMULUS CLOUDS HAVE FILLED IN
ACROSS THE AREA. AN MVFR CEILING MAY OCCUR AT TIMES...MAINLY AT
MADISON. SOUTH/SOUTHEAST WINDS WILL INCREASE STEADILY INTO THE
EVENING AS WELL.
BROKEN CLOUDS SHOULD DEVELOP ACROSS THE ENTIRE AREA THIS
EVENING...WITH MORE CLOUDS MOVING IN FROM THE WEST LATER TONIGHT.
VFR CEILINGS ARE EXPECTED AT THIS TIME...THOUGH MVFR MAY BE
POSSIBLE AT TIMES. MVFR VISIBILITIES ARE EXPECTED...BUT SHOULD
REMAIN THERE GIVEN THE PERSISTENT SOUTH WINDS TONIGHT INTO
THURSDAY.
THE COLD FRONTAL PASSAGE WILL OCCUR AROUND 18Z THURSDAY AT
MADISON...AND BY 22Z AT MILWAUKEE AND KENOSHA. MVFR CEILINGS AND
IFR VISIBILITIES ARE EXPECTED WITH A LINE OF SHOWERS AND
THUNDERSTORMS NEAR THE FRONT. A FEW STORMS MAY PRODUCE GUSTY
WINDS. GUSTY SOUTH WINDS WILL VEER TO THE WEST NORTHWEST AFTER THE
FRONTAL PASSAGE...LASTING THROUGH THE REST OF THURSDAY. VFR
CONDITIONS SHOULD RETURN BY 00Z FRIDAY.
&&
.MARINE...
DENSE FOG ADVISORY CONTINUES NORTH OF PORT WASHINGTON UNTIL 9 PM
CDT THIS EVENING. AREA WEB CAMERAS CONTINUE TO SHOW A FOG BANK
LINGERING OVER THE WATERS...WITH THE SHORELINE AREAS FREE OF FOG.
SOUTH WINDS PICKING UP THIS EVENING WILL HOPEFULLY INDUCE SOME
MIXING...AND RESULT IN IMPROVING VISIBILITIES BY 9 PM CDT.
INVERSION OVER THE WATER MAY LIMIT THIS...SO WILL HAVE TO WATCH
WEB CAMERAS AND FOG IMAGERY.
SMALL CRAFT ADVISORY IS IN EFFECT FROM 1 AM CDT THURSDAY UNTIL 1
AM CDT FRIDAY. GUSTY SOUTH WINDS WILL DEVELOP LATER TONIGHT...WITH
AN INCREASING PRESSURE GRADIENT. THESE WINDS WILL VEER WEST
NORTHWEST BY THURSDAY EVENING AND REMAIN GUSTY. THE WINDS SHOULD
WEAKEN BY LATER THURSDAY NIGHT. SUBSEQUENT WAVES WILL BECOME HIGH
LATER TONIGHT AND THURSDAY...BEFORE STRONG OFFSHORE WINDS REDUCE
WAVES BY LATER THURSDAY NIGHT.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 1 AM THURSDAY TO 1 AM FRIDAY FOR
LMZ643>646.
DENSE FOG ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LMZ643.
&&
TONIGHT/THURSDAY AND AVIATION/MARINE...WOOD
THURSDAY NIGHT THROUGH WEDNESDAY...DAVISHazardous weather outlook, Oct 24, 2:10 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 210 PM CDT WED OCT 24 2012 WIZ046-047-051-052-056>060-062>072-250845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 210 PM CDT WED OCT 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...MAINLY LATE...FOR AREAS WEST OF A GREEN LAKE TO DARLINGTON LINE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT MOVING EASTWARD THROUGH THE REGION WILL BRING THUNDERSTORMS TO SOUTHERN WISCONSIN...MAINLY THURSDAY INTO THURSDAY EVENING. A FEW STORMS MAY BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY EVENING. LMZ643>646-250845- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 210 PM CDT WED OCT 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT AREAS OF DENSE FOG WILL CONTINUE INTO THE EARLY EVENING HOURS NORTH OF PORT WASHINGTON. BRISK SOUTH WINDS AND INCREASING WAVES WILL APPROACH SMALL CRAFT ADVISORY LEVELS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY LEVELS THURSDAY THROUGH THURSDAY NIGHT...AS STRENGTHENING LOW PRESSURE CARRIES A COLD FRONT ACROSS THE UPPER MIDWEST. THUNDERSTORMS WILL ACCOMPANY THE COLD FRONT...MAINLY THURSDAY AFTERNOON AND EARLY THURSDAY EVENING. SOME STORMS MAY BE STRONG DURING THIS TIME. WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.